A ring-shaped ulcer was observed in the ileum of a 70-year-old male patient with capsule endoscopy of the small intestine performed for detailed investigation of black stools and iron deficiency anemia. Non-steroidal anti-inflammatory drugs (NSAIDs) use in patch form was considered as the etiology. The NSAIDs patches were discontinued, and protective therapy for small intestinal mucosa was initiated. The anemia improved;however, ileus originating from the site of the ulcer required surgical resection. The resected specimen showed no specific pathological findings. Based on the clinical findings, the patient was diagnosed with NSAIDs-induced small intestinal ulcer. The use of NSAIDs patches should be considered as a potential cause of injury to gastrointestinal mucosa.
Although nivolumab was previously reported to cause immune-related interstitial lung diseases (ILD), the detailed characteristics of ILD in gastric cancer are not fully understood. We herein present a rare case of a 66-year-old male with advanced gastric cancer who experienced acute-onset high-grade fever and dyspnea and diagnosed with early-onset ILD during the first cycle of nivolumab. Computed tomography revealed patchy infiltrative shadows and ground-glass opacities. No pathological bacteria were detected in the sputum or the bronchoalveolar lavage, and serous antigens for virus and beta-D-glucan were below the detection limit. These findings were consistent with nivolumab-induced organizing pneumonia. The steroid pulse therapy was effective for ILD, and the patient had complete radiological response, although he relapsed twice during the steroid tapering period.
We herein report a rare case of fulminant type 1 diabetes mellitus (FT1DM) following acute pancreatitis and hypoglycemia, in which the pancreas was evaluated by serial computed tomography (CT). A 30-year-old male presented to a local hospital with a two-day history of abdominal pain and was diagnosed with acute pancreatitis based on elevated serum amylase and peripancreatic fluid collection on CT images. The patient developed sudden hypoglycemia (plasma glucose, 45mg/dL;serum C-peptide, 3.4ng/mL) the next day and hyperglycemia (plasma glucose, 250-480mg/dL) on admission day four. CT revealed a low attenuation area extending from the pancreatic head to the pancreatic tail. On admission day eight, he was referred to our hospital and diagnosed with FT1DM after he developed ketoacidosis immediately after hospitalization, with a plasma glucose level of 442mg/dL, hemoglobin A1c concentration of 5.7% and undetectable urinary C-peptide with a serum C-peptide level of 0.1ng/mL before and after intravenous glucagon loading. CT imaging revealed dramatic improvement at the time, and no pancreatic islets were detected in the pancreatic biopsy specimens.
We herein report the case of a 64-year-old male patient with hypopituitarism associated with autoimmune pancreatitis (AIP). The patient was previously diagnosed with AIP based on the presence of a swollen pancreas, elevated serum immunoglobulin G4, and narrowing of the pancreatic duct by imaging. Magnetic resonance imaging revealed a pituitary stem tumor, and loading test showed a decrease in the function of the anterior lobe suggesting severe failure of growth hormone secretion. Treatment with steroids was effective in reducing the pituitary lesion and improving the function of the anterior lobe. The present case illustrates the importance of pituitary function evaluation before steroid treatment in patients with AIP.
A Japanese male in his 70s with chronic hepatitis C was diagnosed with diffuse large B-cell lymphoma and achieved and maintained complete remission following treatment with eight cycles of R-CHOP (rituximab, cyclophosphamide, doxorubicin hydrochloride, vincristine sulfate, and prednisolone). Seven years later, he received the direct-acting antivirals (DAAs) sofosbuvir/ledipasvir for hepatitis C virus (HCV) genotype 1b. Although the patient achieved sustained virological response immediately after the initial treatment period, laboratory data showed elevation of LD and soluble IL-2R. Computer tomography showed diffuse intraabdominal lymph node swelling and splenomegaly. Lymph node biopsy revealed the relapse of lymphoma. The lymphoma cells were resistant to chemotherapy, and the patient died five months later. Several studies reported early recurrence of hepatocellular carcinoma after HCV treatment using DAAs. However, the relationship between DAAs and hepatocellular carcinoma recurrence remains unclear. Nonetheless, possible cancer recurrence should be considered in patients with a history of lymphoma who are prescribed DAAs to treat HCV.